Alert archive / California / Beach Hazards Statements in 2025

Beach Hazards Statement 4, NWS Los Angeles, CA

March 26, 2025Santa Barbara County, California

NWS Los Angeles, CA issued this beach hazards statement at Mar 26, 2025, 12:52 PM PDT for Santa Barbara County, California. It took effect at Mar 27, 2025, 3:00 PM PDT. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2025, 12:52 PM PDT (19:52 UTC)
In effect from
Mar 27, 2025, 3:00 PM PDT
Expired
Mar 29, 2025, 11:00 AM PDT
In force
44 hr
Issued by
NWS Los Angeles, CA

County Santa Barbara County, CA

The radar

The Vandenberg AFB radar (KVBX), 47 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 7.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2025-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2025-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

301 
WHUS46 KLOX 261952
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
1252 PM PDT Wed Mar 26 2025

CAZ340-346-271200-
/O.NEW.KLOX.SU.Y.0014.250327T2200Z-250329T1800Z/
San Luis Obispo County Beaches-
Santa Barbara County Central Coast Beaches-
1252 PM PDT Wed Mar 26 2025

...HIGH SURF ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 11 AM PDT
SATURDAY...

* WHAT...Large breaking waves of 10 to 15 feet with dangerous rip
  currents.

* WHERE...San Luis Obispo County Beaches and Santa Barbara 
  County Central Coast Beaches.

* WHEN...From 3 PM Thursday to 11 AM PDT Saturday.

* IMPACTS...There is an increased risk for ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Large
  breaking waves can cause injury, wash people off beaches and
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$

CAZ354-271200-
/O.NEW.KLOX.SU.Y.0014.250327T2200Z-250329T1800Z/
Ventura County Beaches-
1252 PM PDT Wed Mar 26 2025

...HIGH SURF ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 11 AM PDT
SATURDAY...

* WHAT...Large breaking waves of 8 to 12 feet with dangerous rip 
  currents.

* WHERE...Ventura County Beaches.

* WHEN...From 3 PM Thursday to 11 AM PDT Saturday.

* IMPACTS...There is an increased risk for ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Large
  breaking waves can cause injury, wash people off beaches and
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$

CAZ087-362-366-271200-
/O.NEW.KLOX.SU.Y.0014.250327T2200Z-250329T1800Z/
Catalina and Santa Barbara Islands-Malibu Coast-
Los Angeles County Beaches-
1252 PM PDT Wed Mar 26 2025

...HIGH SURF ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 11 AM PDT
SATURDAY...

* WHAT...Large breaking waves of 6 to 9 feet with dangerous rip 
  currents.

* WHERE...Catalina and Santa Barbara Islands, Malibu Coast and 
  Los Angeles County Beaches.

* WHEN...From 3 PM Thursday to 11 AM PDT Saturday.

* IMPACTS...There is an increased risk for ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Large
  breaking waves can cause injury, wash people off beaches and
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$

CAZ349-350-271200-
/O.NEW.KLOX.BH.S.0004.250327T2200Z-250329T1800Z/
Santa Barbara County Southwestern Coast-
Santa Barbara County Southeastern Coast-
1252 PM PDT Wed Mar 26 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON
THROUGH SATURDAY MORNING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf expected.

* WHERE...Santa Barbara County Southwestern Coast and Santa 
  Barbara County Southeastern Coast.

* WHEN...From Thursday afternoon through Saturday morning.

* IMPACTS...There is an increased risk of ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Waves can
  wash people off beaches and rocks, and capsize small boats
  nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$

RAT
4 follow-up statements
544 
WHUS46 KLOX 271101
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
401 AM PDT Thu Mar 27 2025

CAZ340-346-271915-
/O.CON.KLOX.SU.Y.0014.250327T2200Z-250329T1800Z/
San Luis Obispo County Beaches-
Santa Barbara County Central Coast Beaches-
401 AM PDT Thu Mar 27 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 11 AM PDT SATURDAY...

* WHAT...Large breaking waves of 10 to 15 feet with local sets to
  18 feet and dangerous rip currents.

* WHERE...San Luis Obispo County Beaches and Santa Barbara 
  County Central Coast Beaches.

* WHEN...From 3 PM this afternoon to 11 AM PDT Saturday.

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury, wash people off beaches and 
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly located
in such conditions, so stay off the rocks.

&&

$$

CAZ354-271915-
/O.CON.KLOX.SU.Y.0014.250327T2200Z-250329T1800Z/
Ventura County Beaches-
401 AM PDT Thu Mar 27 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 11 AM PDT SATURDAY...

* WHAT...Large breaking waves of 8 to 12 feet and dangerous rip 
  currents.

* WHERE...Ventura County Beaches.

* WHEN...From 3 PM this afternoon to 11 AM PDT Saturday.

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury, wash people off beaches and 
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly
locations in such conditions, so stay off the rocks.

&&

$$

CAZ087-362-366-271915-
/O.CON.KLOX.SU.Y.0014.250327T2200Z-250329T1800Z/
Catalina and Santa Barbara Islands-Malibu Coast-
Los Angeles County Beaches-
401 AM PDT Thu Mar 27 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 11 AM PDT SATURDAY...

* WHAT...Large breaking waves of 6 to 9 feet and dangerous rip 
  currents.

* WHERE...Catalina and Santa Barbara Islands, Malibu Coast and 
  Los Angeles County Beaches.

* WHEN...From 3 PM this afternoon to 11 AM PDT Saturday.

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury, wash people off beaches and 
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly
locations in such conditions, so stay off the rocks.

&&

$$

CAZ349-350-271915-
/O.CON.KLOX.BH.S.0004.250327T2200Z-250329T1800Z/
Santa Barbara County Southwestern Coast-
Santa Barbara County Southeastern Coast-
401 AM PDT Thu Mar 27 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM PDT THIS
AFTERNOON THROUGH SATURDAY MORNING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf of 4 to 6 feet expected.

* WHERE...Santa Barbara County Southwestern Coast and Santa 
  Barbara County Southeastern Coast.

* WHEN...From 3 PM PDT this afternoon through Saturday morning.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
locations in such conditions, so stay off the rocks.

&&

$$
151 
WHUS46 KLOX 271424
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
724 AM PDT Thu Mar 27 2025

CAZ340-346-281300-
/O.CON.KLOX.SU.Y.0014.250327T2200Z-250329T1800Z/
San Luis Obispo County Beaches-
Santa Barbara County Central Coast Beaches-
724 AM PDT Thu Mar 27 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 11 AM PDT SATURDAY...

* WHAT...Large breaking waves of 10 to 15 feet with local sets 
  to 18 feet and dangerous rip currents.

* WHERE...San Luis Obispo County Beaches and Santa Barbara 
  County Central Coast Beaches.

* WHEN...From 3 PM this afternoon to 11 AM PDT Saturday.

* IMPACTS...There is an increased risk for ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Large
  breaking waves can cause injury, wash people off beaches and
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly
located in such conditions, so stay off the rocks.

&&

$$

CAZ354-281300-
/O.CON.KLOX.SU.Y.0014.250327T2200Z-250329T1800Z/
Ventura County Beaches-
724 AM PDT Thu Mar 27 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 11 AM PDT SATURDAY...

* WHAT...Large breaking waves of 8 to 12 feet and dangerous rip 
  currents.

* WHERE...Ventura County Beaches.

* WHEN...From 3 PM this afternoon to 11 AM PDT Saturday.

* IMPACTS...There is an increased risk for ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Large
  breaking waves can cause injury, wash people off beaches and
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly
locations in such conditions, so stay off the rocks.

&&

$$

CAZ087-362-366-281300-
/O.CON.KLOX.SU.Y.0014.250327T2200Z-250329T1800Z/
Catalina and Santa Barbara Islands-Malibu Coast-
Los Angeles County Beaches-
724 AM PDT Thu Mar 27 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 11 AM PDT SATURDAY...

* WHAT...Large breaking waves of 6 to 9 feet and dangerous rip 
  currents.

* WHERE...Catalina and Santa Barbara Islands, Malibu Coast and 
  Los Angeles County Beaches.

* WHEN...From 3 PM this afternoon to 11 AM PDT Saturday.

* IMPACTS...There is an increased risk for ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Large
  breaking waves can cause injury, wash people off beaches and
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly
locations in such conditions, so stay off the rocks.

&&

$$

CAZ349-350-281300-
/O.CON.KLOX.BH.S.0004.250327T2200Z-250329T1800Z/
Santa Barbara County Southwestern Coast-
Santa Barbara County Southeastern Coast-
724 AM PDT Thu Mar 27 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM PDT THIS
AFTERNOON THROUGH SATURDAY MORNING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf of 4 to 6 feet expected.

* WHERE...Santa Barbara County Southwestern Coast and Santa 
  Barbara County Southeastern Coast.

* WHEN...From 3 PM PDT this afternoon through Saturday morning.

* IMPACTS...There is an increased risk of ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Waves can
  wash people off beaches and rocks, and capsize small boats
  nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
locations in such conditions, so stay off the rocks.

&&

$$

RAT
770 
WHUS46 KLOX 281210
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
510 AM PDT Fri Mar 28 2025

CAZ340-346-290100-
/O.CON.KLOX.SU.Y.0014.000000T0000Z-250329T1800Z/
San Luis Obispo County Beaches-
Santa Barbara County Central Coast Beaches-
510 AM PDT Fri Mar 28 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
SATURDAY...

* WHAT...Large breaking waves of 10 to 15 feet with sets to 18 
  feet and dangerous rip currents.

* WHERE...San Luis Obispo County Beaches and Santa Barbara 
  County Central Coast Beaches.

* WHEN...Until 11 AM PDT Saturday.

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury, wash people off beaches and 
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly
located in such conditions, so stay off the rocks.

&&

$$

CAZ354-290100-
/O.CON.KLOX.SU.Y.0014.000000T0000Z-250329T1800Z/
Ventura County Beaches-
510 AM PDT Fri Mar 28 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
SATURDAY...

* WHAT...Large breaking waves of 8 to 12 feet with local sets to
  14 feet and dangerous rip currents.

* WHERE...Ventura County Beaches.

* WHEN...Until 11 AM PDT Saturday.

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury, wash people off beaches and 
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly
locations in such conditions, so stay off the rocks.

&&

$$

CAZ087-362-366-290100-
/O.CON.KLOX.SU.Y.0014.000000T0000Z-250329T1800Z/
Catalina and Santa Barbara Islands-Malibu Coast-
Los Angeles County Beaches-
510 AM PDT Fri Mar 28 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
SATURDAY...

* WHAT...Large breaking waves of 6 to 9 feet with sets to 10 feet
  and dangerous rip currents.

* WHERE...Catalina and Santa Barbara Islands, Malibu Coast and 
  Los Angeles County Beaches.

* WHEN...Until 11 AM PDT Saturday.

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury, wash people off beaches and 
  rocks, and capsize small boats near shore.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly
locations in such conditions, so stay off the rocks.

&&

$$

CAZ349-350-290100-
/O.CON.KLOX.BH.S.0004.000000T0000Z-250329T1800Z/
Santa Barbara County Southwestern Coast-
Santa Barbara County Southeastern Coast-
510 AM PDT Fri Mar 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
MORNING...

* WHAT...Dangerous rip currents and breaking waves due to elevated
  surf of 4 to 6 feet with local sets to 7 feet.

* WHERE...Santa Barbara County Southwestern Coast and Santa 
  Barbara County Southeastern Coast.

* WHEN...Through Saturday morning.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
locations in such conditions, so stay off the rocks.

&&

$$
386 
WHUS46 KLOX 282003
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
103 PM PDT Fri Mar 28 2025

CAZ340-346-291800-
/O.CON.KLOX.SU.Y.0014.000000T0000Z-250329T1800Z/
San Luis Obispo County Beaches-
Santa Barbara County Central Coast Beaches-
103 PM PDT Fri Mar 28 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
SATURDAY...

* WHAT...Large breaking waves of 10 to 15 feet with sets to 18 
  feet and dangerous rip currents.

* WHERE...San Luis Obispo County Beaches and Santa Barbara 
  County Central Coast Beaches.

* WHEN...Until 11 AM PDT Saturday.

* IMPACTS...There is an increased risk for ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Large
  breaking waves can cause injury, wash people off beaches and
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly
located in such conditions, so stay off the rocks.

&&

$$

CAZ354-291800-
/O.CON.KLOX.SU.Y.0014.000000T0000Z-250329T1800Z/
Ventura County Beaches-
103 PM PDT Fri Mar 28 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
SATURDAY...

* WHAT...Large breaking waves of 8 to 12 feet with local sets to 
  14 feet and dangerous rip currents.

* WHERE...Ventura County Beaches.

* WHEN...Until 11 AM PDT Saturday.

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury, wash people off beaches and 
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly
locations in such conditions, so stay off the rocks.

&&

$$

CAZ087-362-366-291800-
/O.CON.KLOX.SU.Y.0014.000000T0000Z-250329T1800Z/
Catalina and Santa Barbara Islands-Malibu Coast-
Los Angeles County Beaches-
103 PM PDT Fri Mar 28 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
SATURDAY...

* WHAT...Large breaking waves of 6 to 9 feet with sets to 10 
  feet and dangerous rip currents.

* WHERE...Catalina and Santa Barbara Islands, Malibu Coast and 
  Los Angeles County Beaches.

* WHEN...Until 11 AM PDT Saturday.

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury, wash people off beaches and 
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly
locations in such conditions, so stay off the rocks.

&&

$$

CAZ349-350-291800-
/O.CON.KLOX.BH.S.0004.000000T0000Z-250329T1800Z/
Santa Barbara County Southwestern Coast-
Santa Barbara County Southeastern Coast-
103 PM PDT Fri Mar 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
MORNING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf of 4 to 6 feet with local sets to 7 feet.

* WHERE...Santa Barbara County Southwestern Coast and Santa 
  Barbara County Southeastern Coast.

* WHEN...Through Saturday morning.

* IMPACTS...There is an increased risk of ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Waves can
  wash people off beaches and rocks, and capsize small boats
  nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
locations in such conditions, so stay off the rocks.

&&

$$

RAT

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Mar 26, 9:59 AM PDT, 2 hours 53 minutes earlier.

Area forecast discussion, Mar 26, 9:59 AM PDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
959 AM PDT Wed Mar 26 2025

.SYNOPSIS...26/919 AM.

Mostly rain-free and occasionally breezy conditions are expected
through the rest of the week. A cooling trend will start today
with temperatures closer to normal by Thursday. Night through
morning coastal low clouds, fog, and light drizzle is expected
through Friday. A chance of rain will develop Sunday mainly for
San Luis Obispo County.

&&

.SHORT TERM (TDY-FRI)...26/928 AM.

***UPDATE***

Seeing widespread reports of measurable drizzle this morning and
temperatures are down several degrees in the widespread morning
low clouds. No impactful changes to the short term forecast, with
a slight chances of rain in northwestern San Luis Obispo County
still on tap.

***From Previous Discussion***

Overall a temperate and benign weather pattern is expected for
the next several days. As a strong low pressure system spins off
the coast of the Pacific Northwest, broad weak troughing will set
in for SoCal. Away from the immediate coastline temperatures today
will be significantly colder than yesterday. Expect highs in the
60s at the beaches, low 70s further inland and across the valleys,
and upper 70s to low 80s for the deserts.

As the trough digs south, 500 MB heights will drop rapidly
Thursday and Friday, keeping temperatures on the cooler side. Most
areas will see max temperatures in the 60s up to around 70 both
days. A dying frontal system will bring slight chances of rain to
northwestern San Luis Obispo County, late Wednesday night through
Thursday morning. Accumulations of 0.05-0.25 inches will be
possible around Cambria/Rocky Butte.

Strong onshore pressure gradients are expected each afternoon and
evening, peaking this afternoon. This will result in breezy
afternoon coastal conditions, and southwest wind gusts of 20-30
mph across the Antelope Valley and adjacent foothills. Overnight
marine layer clouds and chances for drizzle will be slow to clear
today and tomorrow. Many coastal locations are likely to remain
overcast through much of the day.

.LONG TERM (SAT-TUE)...26/338 AM.

Little change in temperatures expected for Saturday compared to
Friday, with most highs in the 60s. After the broad troughing
pattern, zonal upper level flow is likely to set up over the
region on Sunday. Temperatures may be slightly cooler across the
coasts and valleys as a result of increased onshore flow.

Sunday through Tuesday, a storm system may bring chances of rain
to the area. The highest chances and totals are currently expected
north of Point Conception. At this point totals are expected to
be light, generally under 0.25 inches. Temperatures will mostly
be the coldest on Sunday, and then are expected to trend upwards
by a couple degrees Monday and Tuesday.

Beyond the forecast period, there are some indications in the
long term ensemble models that a more significant rain event is
possible next Thursday/Friday (April 3rd-4th).

&&

.AVIATION...26/1658Z.

At 1630Z at KLAX, the marine inversion was based 2700 feet. The
top of the inversion was 5200 feet with a temperature of
13 degrees Celsius.

Overall, moderate to high confidence in 18Z TAF package (moderate
confidence for coastal/valley sites and high confidence for desert
TAFs). For coastal sites, moderate confidence in behavior of MVFR
CIGs (basically 50% chance of either staying BKN or going SCT),
but high confidence in MVFR CIGs returning this evening. For
valley TAFs, timing of dissipation of MVFR CIGs this afternoon
could be +/- 2 hours of current 20Z forecast.

KLAX...Moderate confidence in 18Z TAF. There is a 50% chance that
MVFR CIGs will not dissipate this afternoon. For tonight and
Thursday morning, there is a 20% chance of IFR CIGs developing. No
significant easterly wind component is expected.

KBUR...Moderate confidence in 18Z TAF. Timing of dissipation of
MVFR CIGs could be +/- 2 hours of current 20Z forecast. For
tonight, timing of return of MVFR CIGs could be +/- 2 hours of
current 05Z forecast. There is a 30-40% chance of IFR CIGs
08Z-16Z.

&&

.MARINE...26/728 AM.

In the Outer Waters, conditions are expected to remain below
Small Craft Advisory (SCA) levels thru Thursday morning. There is
a 20-30% chance of brief SCA level NW winds this afternoon into
tonight, mainly near the Northern Channel Islands (PZZ673/676).
Seas are expected to rapidly build to above SCA levels Thursday
and persist thru Saturday night, peaking at 15-18 feet. There is a
60-80% chance of widespread SCA NW winds Thursday afternoon/night
thru Saturday night, except only a 40% chance in the northern
zone (PZZ670). There is a 20-30% chance of GALES around Point
Conception late Friday thru early Saturday.

For the Inner Waters along the Central Coast, high confidence in
conditions remaining below SCA levels thru Friday morning, with
just a 20% chance of SCA winds late Thu afternoon/eve. However,
seas are expected to rapidly increase to SCA criteria late
Thursday and persist at SCA levels thru Saturday. There is also a
40% chance of SCA level NW winds during the afternoon and evening
hours Friday and Saturday.

In the Santa Barbara Channel, high confidence in benign conditions
thru Thursday morning. There is a 60% chance of SCA level W winds
in western portions Thursday afternoon into Thursday night, with
an 80% chance of SCA level W winds across the entire SBA Channel
during the afternoon into the late evening hours Friday and
Saturday. There is a 20% chc of GALES in western portions Friday
evening. Seas will build to SCA levels Thursday night and
continue thru early Saturday.

In the southern Inner Waters, high confidence in benign conditions
thru Thursday morning. There is a 40% chance of SCA level W winds
in western portions Thursday afternoon into Thursday night, and
Saturday afternoon and evening, with an 80% chance of SCA level W
winds Friday afternoon into Friday night. Seas will build close
to SCA levels Thursday night and continue thru early Saturday.

&&

.BEACHES...26/601 AM.

A moderate to long period and large west-northwest swell will
likely bring high surf conditions to Southwest California late
Thursday afternoon through early Saturday. Peak surf heights will
be 6 to 9 feet in Los Angeles County, 9 to 12 feet in Ventura
County, and 12 to 15 feet along the Central Coast. Minor nuisance
coastal flooding may occur during the evening and morning high
tides.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...Schoenfeld/jld
AVIATION...RAT
MARINE...DB/RAT
BEACHES...Lewis/DB
SYNOPSIS...jld

weather.gov/losangeles

Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=lox

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 12:52 PM PDTHigh Surf AdvisoryLOXLos Angeles, San Luis Obispo, Santa Barbara, Ventura70 hr
Mar 26, 2:03 PM PDTSmall Craft AdvisoryLOX3 days

Nearby

Beach Hazards Statements in California, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.